Queue lengths and waiting times for multiserver queues with abandonment and retrials

Avi Mandelbaum, William Alfred Massey, Martin I. Reiman, Alexander Stolyar, Brian Rider

Research output: Contribution to journalArticle

45 Scopus citations

Abstract

We consider a Markovian multiserver queueing model with time dependent parameters where waiting customers may abandon and subsequently retry. We provide simple fluid and diffusion approximations to estimate the mean, variance, and density for both the queue length and virtual waiting time processes arising in this model. These approximations, which are generated by numerically integrating only 7 ordinary differential equations, are justified by limit theorems where the arrival rate and number of servers grow large. We compare our approximations to simulations, and they perform extremely well.

Original languageEnglish (US)
Pages (from-to)149-171
Number of pages23
JournalTelecommunication Systems
Volume21
Issue number2-4
DOIs
StatePublished - Dec 1 2002

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering

Keywords

  • Call centers
  • Diffusion approximations
  • Fluid approximations
  • Multiserver queues
  • Nonstationary queues
  • Queues with abandonment
  • Queues with retrials
  • Virtual waiting time

Fingerprint Dive into the research topics of 'Queue lengths and waiting times for multiserver queues with abandonment and retrials'. Together they form a unique fingerprint.

  • Cite this